MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLOG VN800; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC

DRÄGERWERK AG & CO. KGAA BABYLOG VN800; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Model Number 8422400
Medical Device Problem Codes Loss of Data (2903); No Apparent Adverse Event (3189); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that machine had data loss message and then shut down while in use.No patient injury was reported.
 
Additional Manufacturer Narrative
The investigation was started; results will be provided in a follow up-report.
 
Additional Manufacturer Narrative
The affected device was analyzed by dräger service and the log file was secured for further evaluation.Based on the log entries it can be confirmed that the device alarmed ¿data loss¿ as a result of a detected internal data persistency issue on (b)(6) 2024 at 1:42 am (device system time).However, there is no indication of an unexpected device shutdown due to a technical failure.The user switched of the device a few minutes later via user interaction at 2:01 am.During the device analysis the pba m48.3 as well as three usd cards were identified as possible causes and were replaced to resolve the issue.After replacement, the device was fully functional again and passed all tests.Further analysis of replaced parts at the manufacturer revealed that the red usd card was non-functional, and the two others showed errors in the file system.The pba m48.3 passed all functional tests without deviation.In case current ventilation settings cannot be saved into the persistency on the red usd card, the ventilator will prompt the alarm message "data loss" but continues ventilation with current settings.In this failure mode, those settings cannot be restored upon next start of the device.In this failure mode it shall be considered using another device to continue ventilation.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.Based on the investigation results this case is not considered reportable anymore as the device did not cause or contribute to a death or serious injury and would not result in a serious injury if the malfunction were to recur.
 
Event or Problem Description

Brand Name
BABYLOG VN800
Common Device Name
VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19612415
Report Number9611500-2024-00267
Device Sequence Number20382799
Product Code CBK
UDI-Device Identifier04048675542476
UDI-Public(01)04048675542476(11)240307(93)8422400
Combination Product (Y/N)N
PMA/510(K) Number
K222207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8422400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown